Jump to content
×
Are you looking for the BariatricPal Store? Go now!
  • entries
    54
  • comments
    261
  • views
    34,066

Has Anyone Had This Happen To Them?

jennifer1

443 views

ok so i got my 5ht fill in dec. i was doing just fine, until 2 weeks ago. i got sick and was on antibiotics for a week, also TOM came around the same time. well my band got super tight and i'm guessing with both of those things happening at the same time caused this. well i thought once TOM left and my sickness left i would be ok. NOT! i was hoping it would loosen, but not so. i am used to not being able to get things down in the morning unless its' a liquid, but now lunch is hard and so is dinner. last night i was awaken by coughing and choking as if i had swallowed water and it went down the wrong pipe. i have an appointment to get a slight unfill and i know this is crazy but i'm soooo scared i will not be able to get to the green zone like i was before i got sick. i am one size away from making my goal by my one year anniversary! i just dont wanna get a slight unfill and be able to eat like i'm crazy! ugh! i lost 6 weeks once before with being too tight, too loose and not being able to see my doc. ugh! why now!

has anyone else had it where they got sick, band got tight and didnt get loose after the illness went away?

jennifer



4 Comments


Recommended Comments

There are 3 things to worry about if you are too tight;

1. reflux or heartburn which can damage your esophagus in a vey bad way.

2.If you dont get enough fluid in every single day well, you can die!

3. Protein is critical to long term nutrition.

If you can have liquids and avoid all three of the above you will lose weight quick and your band will loosen as you do.But idf you are having reflux that cant be controlled with meds or not getting enough water or protein you have to get an unfill.

Share this comment


Link to comment

Are you taking anything for acid reflux now? It sounds like the antibotics may have set it off. Please don't be so set on your goal you overlook your HEALTH! Acid reflux can predispose you to Barretts esaphogus and that has life changing effects like cancer if left untreated. My band was too tight and I was throwing up while sleeping - could have been fatal...got an unfill and had to let it heal but am doing much better now. Good luck... Linda

Share this comment


Link to comment

I was on a cruise ship for 6 1/2 months performing. 2 weeks before we came home I got the flu and was throwing up a LOT. I started having REAL problems holding anything down and was having severe acid reflux. To the point of caughing up gastric juices from my lungs!!! Lost 10 lbs by the time I left the ship. Went to the doctor asap at home... next day surgery!:( The band had slipped and was obstructing almost all I ate or drank. Due to the throwing up I got a hyatal (spelling) hernia. Had the band fixed and the hernia repaired. Now things are getting better but it was still a real pain. Hope this does not happen to anyone else...

Share this comment


Link to comment

thanks for you input everyone. i did make any appointment with my surgeon, but unfortunalty he is not in the office next week, so i have to wait until march 5th(monday). i am definelty going to hit the protein shakes harder and try to do more liquids instead of forcing myself to try and eat.

i know from the color of my urine that i wasnt hydrated enough.

i have never brought up any stomach acid, only thick phlem with whatever i tried to eat, but i am starting to freak out if my band has slipped or if i have a pouch from vomiting. so i'm going to do mostly liquids till i see the doc. hey i survived off liquids for three weeks pre and post op so i can survive on week, right?

thanks again for your replies ladies. i will update.

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

PatchAid Vitamin Patches

×